Hepatitis C Community
Chipmonk face
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Chipmonk face

I know this is vain ?, I just finished Incevik, I gained 20lbs, but my face looks like I have been taking steroids. My daughter is a Nursing student, she looked into it and says, it causes lipids to form under the skin, I went to graduation, which was hard enough, but when I saw the pictures, I cried for 2 days, I know how vain, it is bad enough you fell like walking death, then your face swells twice it size, I hope this is temporary. Thank you Mary Ann
Blank
1995824_tn?1330382649
MaryAnn......Know that you are not alone. My face has been swollen since about the eighth week of treatment. I wear glasses and they are so tight on the temple. I only gained about eight pounds with the Incivek but have lost six already and have only been off treatment for a month so you will definitely be dropping some of the weight. I'm not doing anything special except not eating the extra fat and eating more fresh fruits and vegetables. It's the season here and I just can't resist local grown fruit. The first peaches just came in this
week!
All we can do, I've kind f figured out, is ride this wave of treatment with the knowledge that there is the reward of clearing the virus. Anything else that we have to endure is only temporary and we should be back to our beautiful inner and outer selves once treatment is finished. I cry at least once a week because of my hair loss and the fact that I feel as though I've aged ten years in the past four months. But I've started walking and have a plan. I WILL be the same person I was before I started this journey.....only virus free to boot!
13 Comments Post a Comment
Blank
190885_tn?1333029491
thats funny stuff stallion....i gained 20 pounds too...sounds like your taking this tx seriously...thats great!....i feel great at 23 weeks post tx...but still have 20 pounds to shed off...still have some symptoms but nothing too bad...and i'm getting stronger...you'll be fine...keep looking forward at the goal of svr....things will get way easier to tolerate a few weeks post incivek...chipmunk cheeks aren't that bad...theres lots of folks out there with way worse things going on....good luck....billy
Blank
Avatar_f_tn
Bovary posted with questions about a swollen face-you should compare notes with her as she was very concerned.
I suspect it will pass, as your body rebounds from the effects of treatment. Give yourself some time to heal and recover.
I don't think your "vanity" is anything to feel bad about. We lose so much during this time (albeit mostly temporarily), having a fat face just adds to the misery. Not to say you have a fat face...just saying, because I have some fluid in my face that sits a little unevenly  and has made my nose fat too-And to think I once took beauty and health for granted!
Ah well, take heart, as you feel better you will look better.
All the best.
Blank
1995824_tn?1330382649
MaryAnn......Know that you are not alone. My face has been swollen since about the eighth week of treatment. I wear glasses and they are so tight on the temple. I only gained about eight pounds with the Incivek but have lost six already and have only been off treatment for a month so you will definitely be dropping some of the weight. I'm not doing anything special except not eating the extra fat and eating more fresh fruits and vegetables. It's the season here and I just can't resist local grown fruit. The first peaches just came in this
week!
All we can do, I've kind f figured out, is ride this wave of treatment with the knowledge that there is the reward of clearing the virus. Anything else that we have to endure is only temporary and we should be back to our beautiful inner and outer selves once treatment is finished. I cry at least once a week because of my hair loss and the fact that I feel as though I've aged ten years in the past four months. But I've started walking and have a plan. I WILL be the same person I was before I started this journey.....only virus free to boot!
Blank
2004810_tn?1365157211
I am also swollen. My face and stomach. It seems to come and go. Like I have a lot of fluid in my body (urinate a lot when I'm at my worst). My doctor has made an appointment to get ultrasound in the end of this month just to check it out. I will keep you posted about what he finds out. I just think that these meds have so many different side effects that I'm starting to "accept" it, without freaking out, like I did before. It's just a roller coaster of symptoms and they seem to change every week. Just know that I'm with you. I've gained some wieght as well.
Blank
Avatar_m_tn
I gained 20+ pounds with inc. I am now 5 months post tx and have lost all that weight and am going to loose some more as soon as I get around to it...lol. I just saw some pictures from last September and I had to laugh. I really looked bad. But I am almost back to normal. It really does go away when you have finished tx. I think my hair is thicker than before tx, not bad for a 51 yr old male. Hang in there and you will be back to normal too!!
Blank
223152_tn?1346981971
Oddly enough, I feel like my face is fatter too.  I really weigh at week 38 nearly the same thing that I did when I started, but I think there is more fatty tissue and less muscle.  I have been trying to figure that one out too so I am glad you posted.  My ankles and feet have been swollen too and I think that is tied into low HGB.  I seem to really swell when my hgb drops under 10 which it is now.  I have not drawn that same conclusion about my face, but I have been thinking I have that steroid chipmonk look.
bean
Blank
1856494_tn?1340546214
Dear Mary Ann,  I commiserate with you.  With my first TX I had the opposite, facial muscle wasteing away.  I looked like Sceletor or a zombie with the sunken eyes and drawn chin.  My weigth went from 135 to 104.  

I caught my Mum crying once because a neighbor, meaning well though ignorant, had asked her if I had AIDs.  There is no doubt SOC and the new stuff does take a lot out of you.  

I wondered if I would ever feel normal again and the answer is YES.  So many different shades of conflict with this monster we are eliminating from our veins.  Yeay.  Thank you so much for being so candid about something so sensitive.
Blank
Avatar_f_tn
Who do you look like Chip or Dale?  ... you will look better when you get off all of this crap.  My husband tells me a couple times a week. Boy! You sure look better. He is not the type to hand out compliments. I think he is truly amazed. I think he was worried I would not ever return to normal. I just stop looking in the mirror.
Blank
Avatar_f_tn
And here I am - the one who started the thread on LOSING weight since I'm skin and bone (well, not quite) right now (before tx).  Everyone is different, for sure.
Blank
Avatar_f_tn
Even now, before tx, I avoid the mirror as much as possible, ESPECIALLY the car mirror.  My cheekbones stick out and I have jowls like my grandmother did - plus deep wrinkles.  I can only imagine what the tx might do, and i am one vain lady.  BUT - if it takes either turning into a balloon or becoming wasted, and as long as the docs are okay with whatever is going on, I don't care.  I am 65.  I want to get rid of this "monkey on my back" that has been in my liver for over 40 years, diagnosed for 10, and is now kicking my a$$.  But I do know what everyone is saying.  I'm already upset about my face and I haven't even started tx!  Well, maybe I'll gain weight (I will be on Incivek and choking down that fat).  Regardless, the only mindset we have to keep coming back to is that we are trying to add years to and even save our lives from this monster.  Men are lucky - they can grow beards and hide all of the lower facial sagging.  Guess I could ask for testosterone later and grow one too.  Just kidding.
Blank
1856494_tn?1340546214
That's the spirit!!! Makes me want to attempt a cartwheel but I won't. haha
Blank
Avatar_f_tn
  Hmmm, now I am wondering..am I Skelator (cuz my eyes are sunken in, and I am grey), or am I Chip or Dale? Because here I was, all happy, thinkin my wrinkles were a little better, but now I'm thinking about what Bovary said: I have a swollen face, a swollen belly, and when my belly swells, I too, have to pee alot!
   The thing that bothers me the most, that 2 months before Tx, is these dark, black circles under my eyes. I guess I havent slept well, since I found out my Hep C was symptomatic!
Blank
1201433_tn?1329001237
thank you so much, I know they say misery loves company, but it is nice to know that you are not alone Thank You Mary ann
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
susan400
FL
1815939_tn?1377995399
Blank
pooh55811
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_m_tn
Blank
can-do-man
IN
Avatar_f_tn
Blank
Livelife777
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA